Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 158, NWS Nashville, TN

July 1, 2005DeKalb County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2005, 11:06 AM CDT for DeKalb County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2005, 11:06 AM CDT (16:06 UTC)
Expired
Jul 1, 2005, 11:30 AM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County DeKalb County, TN

The radar

The Nashville radar (KOHX), 72 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1325 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:45 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 1, 7:45 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR ISSUANCE TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
745 AM CDT FRI JUL 1 2005

.DISCUSSION...12Z SOUNDING FROM OHX IS IN AND INDICATES A HIGHLY
UNSTABLE ENVIRONMENT AHEAD OF THE COLD FRONT. LIFTED INDEX STANDS AT
-8.1, WITH POSITIVE ENERGY OF 2,582 J/KG. THE K-INDEX IS A RIPE 39,
WITH A TOTALS INDEX OF 54, AND A SWEAT INDEX OF 345. MSAS SURFACE
LIFTED INDEX PLOT AT 12Z INDICATES AN INSTABILITY AXIS RUNNING
NORTH-TO-SOUTH ACROSS OUR COUNTY WARNING AREA. THE SURFACE FRONT,
USING THE 12Z DEW POINT PLOT, APPEARS TO HAVE PASSED PADUCAH AND
MEMPHIS. MOST ACTIVE WEATHER AT THIS MOMENT IS OCCURRING JUST BEHIND
THE SURFACE BOUNDARY, RIGHT ALONG THE MISSISSIPPI RIVER MOVING INTO
WEST TENNESSEE AND NORTHWEST MISSISSIPPI.

OF NOTE, DAY 1 CONVECTIVE OUTLOOK ISSUED BY SPC AT 05Z HAS THE
CUMBERLAND PLATEAU AND PLACES SOUTH OF NASHVILLE UNDER A SLIGHT RISK
OK SEVERE WEATHER TODAY.

NO CHANGES TO THE FORECAST AT THE MOMENT. BELIEVE IT WILL HOLD UP
FOR NOW.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Jun 30, 4:46 PM CDT, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
446 PM CDT THU JUN 30 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
446 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT
THUNDERSTORMS ACROSS FAR SOUTHWEST KENTUCKY BEGINNING TO SHOW
SIGNS OF WEAKENING...BUT STRONGER THUNDERSTORMS UPSTREAM IN MISSOURI
WILL CONTINUE TO MOVE THIS WAY...AS FRONT IN NORTHERN MISSOURI
MAKES A PUSH THIS WAY LATER TONIGHT. OTHERWISE...MAINLY SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS DURING EVENING IN MIDDLE
TENNESSEE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WEAK SURFACE FRONT WILL PASS THROUGH THE MID STATE ON FRIDAY.
THIS WILL PRODUCE AN INCREASE IN COVERAGE OF SCATTERED
THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE...WITH
DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS OF RAIN.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED
AT THIS TIME.

BOYD
01

In the hours before

Special weather statement, Jul 1, 10:55 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT FRI JUL 1 2005

TNZ008>011-028>034-062>066-075-077>080-011700-
BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DEKALB-FENTRESS-GRUNDY-JACKSON-
MACON-OVERTON-PICKETT-PUTNAM-RUTHERFORD-SMITH-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WHITE-WILSON-
1055 AM CDT FRI JUL 1 2005

A CLUSTER OF STRONG THUNDERSTORMS IS MOVING EAST TOWARD THE PLATEAU
LATE THIS MORNING. AT 1050 AM...THE STRONGEST PART OF THE
GROUP OF STORMS WAS OCCURRING ACROSS SOUTHEAST WILSON COUNTY AND
CANNON COUNTY...WITH MOVEMENT TO THE EAST AT 20 TO 25 MPH.
THIS MOVEMENT WILL PUT THE ACTIVITY IN THE AREAS OF SMITHVILLE TO
MCMINNVILLE BY 1130 AM.

FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS WILL ACCOMPANY
THESE STORMS. ALSO...FLOODING OF STREETS...ROADWAYS AND LOW LYING
AREAS WILL BE LIKELY. MOTORIST SHOULD BE ALERT FOR HYDROPLANING
CONDITIONS.

GIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:38 AM CDTSevere Thunderstorm WarningOHXOverton, Putnam, White37 min
Jul 1, 12:08 PM CDTSevere Thunderstorm WarningOHXGrundy22 min
Jul 1, 12:21 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.